Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Lymph node swollen, taking lithium, paining. Is medicine causing this?

My 14 year old daughter is taking 1350 mg of lithium a day. It s been two full weeks. Three of her lymph nodes are now swollen causing her pain when she turns her nech. She had the same kind of reaction when she was on lumictal and also had mono at the name time. Is the medicine causing this Could she be anticonvulsant to lithium .
Asked On : Sat, 2 Mar 2013
Answers:  3 Views:  609
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Psychiatrist 's  Response
Dec 2014
Hello patti.rod
Welcome to Health Care Mahic

Usually lithium is not reported to cause side effects of lymphadenopathy, so don't worry for lithium dosing. Lamictal is known to causes serious skin side effects and serious hypersensitivity in susceptible individuals and lymphadenopathy may be seen with it. So lymphadenopathy may be probably due to some other cause. Kindly visit a doctor for proper investigation.
Take Care
Answered: Sun, 3 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Psychiatrist Dr. Payman Hajiazim's  Response
Hi there, thanks for asking. It is not a common side effect of the medications you mentioned. it is common in infectious mononucleosis to see lymph nodes and they may be seen even several weeks after the beginning of the disease. You can tell her family doctor about it and she should have a full examination to see if her spleen and other organs are normal. She also should not have any hitting to her abdomen. it may happen during sport or any other condition. I wish you and the family a good health.
Answered: Sun, 3 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Psychiatrist Dr. Jonas Sundarakumar's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Lymph node enlargement is not a known side effect of lithium and so, is unlikely to be related to the medication. It could be the result of any infection or inflammation in the throat, mouth, etc.

I would advise you to take her to a doctor for a physical examination and evaluation, in oder to determine the cause of the lymph node enlargement. Further treatment will depend on the cause identified.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Sun, 3 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor